Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Rash of tiny red dots on torso: Childhood illness or allergy reaction?

My 19 month old has been under the weather for about 10 days. He went to the doc on friday and was put on an abx for suspected sinus infection. Rash came on today that looks like little red pin pricks on his torso, front and back. Would an allergic reaction to an abx take 3 days to show or should I just chalk it up to one of those childhood viruses that cause a rash?

 
karamille

Asked by karamille at 9:45 PM on Sep. 7, 2010 in Kids' Health

Level 20 (9,112 Credits)
This question is closed.
Answers (11)
  • I don't know. My son did get a yeast infection over his entire body when he was in fifth grade. :( Not fun. He had to have CREAM can you believe it? I went back and said, I want him on oral antiyeast medication.
    Whatkids

    Answer by Whatkids at 3:30 PM on Sep. 8, 2010

  • I think that you should take him to the Dr. There are many viruses that can make you break out with a rash. An allergic reaction to the antibiotic can also be serious.
    hsmominky

    Answer by hsmominky at 9:50 PM on Sep. 7, 2010

  • To be safe, you should take him to the doctor. Allergic reactions are USUALLY immediate or follow shortly. Even if it is an allergic reaction, it can be serious.
    Elayna90

    Answer by Elayna90 at 9:52 PM on Sep. 7, 2010

  • chicken pox???
    skittles1108

    Answer by skittles1108 at 9:54 PM on Sep. 7, 2010

  • Allergic reactions are hives and usually larger than pin pricks in size. They are hot raised large blotches.
    Could be a rash associated with them virus - not uncommon.
    twinsplus2more

    Answer by twinsplus2more at 9:56 PM on Sep. 7, 2010

  • Maybe Roseola, or fifth's disease. Childhood viruses that are usually harmless and accompanied by a fever. Go to the Dr. to make sure, but once the rash is there, the disease is usually almost over
    musichollie

    Answer by musichollie at 9:57 PM on Sep. 7, 2010

  • My son got that type of reaction with penicillin. I would suspect the antibiotic HOWEVER, it could be a yeast infection caused by the antibiotic. Best to get the doc to look at it.
    Whatkids

    Answer by Whatkids at 10:05 PM on Sep. 7, 2010

  • I'd call the Dr and ask.
    sstepph

    Answer by sstepph at 8:38 AM on Sep. 9, 2010

  • when in doubt, call the Dr!
    Ashlynnsmommy07

    Answer by Ashlynnsmommy07 at 1:04 AM on Sep. 10, 2010

  • i would say yeast infection... but still call the dr.
    asil

    Answer by asil at 12:18 PM on Sep. 12, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN